Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 10, NWS Melbourne, FL

February 13, 1995Palm Beach County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Feb 13, 1995, 11:47 PM EST for Palm Beach County, Florida. It was in force for 43 min.

The area

The counties it named.

The facts

Issued
Feb 13, 1995, 11:47 PM EST (04:47 UTC)
Expired
Feb 14, 1995, 12:30 AM EST
In force
43 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Palm Beach County, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPBI 140447 RRA
SVRPBI
FLC099-140530-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WEST PALM BEACH FL
1147 PM EST MON FEB 13 1995
 
THE NATIONAL WEATHER SERVICE IN WEST PALM BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 AM EST
FOR THE FOLLOWING LOCATIONS......
 
IN SOUTH FLORIDA
 
   ...SOUTHEASTERN PALM BEACH COUNTY
      AND THE ADJACENT COASTAL WATERS ALONG THE SOUTHEAST COAST
              SOUTH OF LAKE WORTH INLET....
 
AT 1140 PM EST WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 10
MILES WEST OF LAKE WORTH MOVING EAST SOUTHEAST AT 35 MILES AN HOUR. THIS
THUNDERSTORM CONTAINS SMALL HAIL AND STRONG WIND GUSTS UP TO 55 MILES AN
HOUR. RESIDENTS OF SOUTH EAST PALM BEACH COUNTY FROM LAKE WORTH SOUTH TO
DELRAY BEACH SHOULD PREPARE FOR THIS STORM IMMEDIATELY. BOATERS ON THE
PALM BEACH COUNTY COASTAL WATERS SOUTH OF LAKE WORTH INLET SHOULD ALSO
SEEK A SAKE HARBOR IMMEDIATELY.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES AND WATERSPOUTS
WITH LITTLE OR NO WARNING.
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
 
 
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 7:51 PM EST, 3 hours 56 minutes earlier.

Area forecast discussion, Feb 13, 7:51 PM EST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
750 PM EST MON FEB 13 1995

SHORTWAVE IS MOVING RAPIDLY EAST AND PROVIDING DIFLUENT UPPER LEVEL FLOW
PATTERN ACROSS FORECAST AREA. INITIAL AREA OF SHOWERS AND THUNDERSTORMS WILL
MOVE RAPIDLY ACROSS AREA EARLY THEN SATELLITE INDICATES THERE MAY BE ANOTHER
ROUND A LITTLE LATER TONIGHT. THEREFORE...CURRENT FORECAST WITH LIKELY POPS IS
LOOKING GOOD. WILL ADD MENTION OF STRONG WIND GUSTS NEAR THUNDERSTORMS FOR
GROUPS 3/4 AS THESE LOCATIONS ARE IN CLOSER PROXIMITY TO BEST LOW LEVEL
MOISTURE. OTHERWISE NO SIGNIFICANT CHANGES.

@1...VOLUSIA
@2...LAKE ORANGE OSCEOLA SEMINOLE
@3...BREVARD INDIAN RIVER
@4...ST LUCIE MARTIN OKEECHOBEE

RL

In the hours before

Special weather statement, Feb 13, 7:12 PM EST, 4 hours 35 minutes before
FLZ047-053-054-058-059-064-501-140115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
712 PM EST MON FEB 13 1995

...FAST MOVING THUNDERSTORMS AFFECTING SOUTHERN PORTIONS OF EAST
CENTRAL FLORIDA...

AT 705 PM...RADAR INDICATED AN AREA OF THUNDERSTORMS PRODUCING VERY
HEAVY RAINFALL NEAR THE WEST COAST AROUND VENICE AND SARASOTA. IN
ADDITION...WIDELY SCATTERED THUNDERSTORMS HAD FORMED FROM SOUTH OF
LAKE KISSIMMEE TO LAKE PLACID AND OFFSHORE FT PIERCE. THE
THUNDERSTORMS WERE MOVING RAPIDLY EAST TO NORTHEAST AT 35 MPH AND
WILL AFFECT AREAS FROM MELBOURNE TO LAKE OKEECHOBEE AND JUPITER
INLET THROUGH AT LEAST 830 PM.

THESE THUNDERSTORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND WIND
GUSTS TO AROUND 40 MPH. MOTORISTS SHOULD BE ALERT FOR A PERIOD OF
VERY HEAVY RAINFALL.

ELSEWHERE...A BAND OF SHOWERS WILL MOVE ACROSS MUCH OF THE AREA
FROM LAKE KISSIMMEE TO ORLANDO...DAYTONA BEACH AND CAPE
CANAVERAL THROUGH 830 PM.

LASCODY
Special weather statement, Feb 13, 7:13 PM EST, 4 hours 34 minutes before
FLZ047-053-054-058-059-064-501-140115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
712 PM EST MON FEB 13 1995

...FAST MOVING THUNDERSTORMS AFFECTING SOUTHERN PORTIONS OF EAST
CENTRAL FLORIDA...

AT 705 PM...RADAR INDICATED AN AREA OF THUNDERSTORMS PRODUCING VERY
HEAVY RAINFALL NEAR THE WEST COAST AROUND VENICE AND SARASOTA. IN
ADDITION...WIDELY SCATTERED THUNDERSTORMS HAD FORMED FROM SOUTH OF
LAKE KISSIMMEE TO LAKE PLACID AND OFFSHORE FT PIERCE. THE
THUNDERSTORMS WERE MOVING RAPIDLY EAST TO NORTHEAST AT 35 MPH AND
WILL AFFECT AREAS FROM MELBOURNE TO LAKE OKEECHOBEE AND JUPITER
INLET THROUGH AT LEAST 830 PM.

THESE THUNDERSTORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND WIND
GUSTS TO AROUND 40 MPH. MOTORISTS SHOULD BE ALERT FOR A PERIOD OF
VERY HEAVY RAINFALL.

ELSEWHERE...A BAND OF SHOWERS WILL MOVE ACROSS MUCH OF THE AREA
FROM LAKE KISSIMMEE TO ORLANDO...DAYTONA BEACH AND CAPE
CANAVERAL THROUGH 830 PM.

LAS(CODY
Special weather statement, Feb 13, 8:18 PM EST, 3 hours 29 minutes before
FLZ047-054-058-059-064-501-140220-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
818 PM EST MON FEB 13 1995

...SPECIAL MARINE WARNING UNTIL 945 PM FROM CAPE CANAVERAL TO ST
LUCIE INLET...

AT 815 PM...THUNDERSTORMS WITH VERY HEAVY RAIN WERE NEAR THE COAST
FROM CAPE CANAVERAL TO VERO BEACH. THE THUNDERSTORMS WERE MOVING
RAPIDLY EAST AT 35 TO 40 MPH AND WILL MOVE OFFSHORE BREVARD AND
INDIAN RIVER COUNTIES BY ABOUT 915 PM...THEN WELL OUT OVER THE
COASTAL WATERS BY 10 PM. OTHER SHOWERS AND STORMS WILL MOVE OUT OF
INTERIOR SECTIONS AND AFFECT ST LUCIE...MARTIN AND OKEECHOBEE
COUNTIES BETWEEN 9 AND 10 PM.

THE STRONGEST STORM AT 815 PM WAS NEAR THE TURNPIKE WEST OF VERO
BEACH.

IN ADDITION TO VERY HEAVY RAINFALL THE STRONGER STORMS WILL PRODUCE
FREQUENT CLOUD TO GROUND LIGHTNING. MOTORISTS SHOULD BE ALERT FOR
SHARPLY REDUCED VISIBILITIES IN THE HEAVY DOWNPOURS OF RAIN.

LASCODY
Special weather statement, Feb 13, 8:19 PM EST, 3 hours 28 minutes before
FLZ047-054-058-059-064-501-140220-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
818 PM EST MON FEB 13 1995

...SPECIAL MARINE WARNING UNTIL 945 PM FROM CAPE CANAVERAL TO ST
LUCIE INLET...

AT 815 PM...THUNDERSTORMS WITH VERY HEAVY RAIN WERE NEAR THE COAST
FROM CAPE CANAVERAL TO VERO BEACH. THE THUNDERSTORMS WERE MOVING
RAPIDLY EAST AT 35 TO 40 MPH AND WILL MOVE OFFSHORE BREVARD AND
INDIAN RIVER COUNTIES BY ABOUT 915 PM...THEN WELL OUT OVER THE
COASTAL WATERS BY 10 PM. OTHER SHOWERS AND STORMS WILL MOVE OUT OF
INTERIOR SECTIONS AND AFFECT ST LUCIE...MARTIN AND OKEECHOBEE
COUNTIES BETWEEN 9 AND 10 PM.

THE STRONGEST STORM AT 815 PM WAS NEAR THE TURNPIKE WEST OF VERO
BEACH.

IN ADDITION TO VERY HEAVY RAINFALL THE STRONGER STORMS WILL PRODUCE
FREQUENT CLOUD TO GROUND LIGHTNING. MOTORISTS SHOULD BE ALERT FOR
SHARPLY REDUCED VISIBILITIES IN THE HEAVY DOWNPOURS OF RAIN.

LASCODY
Local storm report, Feb 13, 11:00 PM EST, 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1100 PM EST MON FEB 13 1995

DATE       TIME EST     LOCATION/EVENT

FEB 13     848 PM       INDIAN RIVER COUNTY. HAM RADIO OPERATOR
                        REPORTED GOLF BALL SIZE HAIL NEAR CORRECTIONAL
                        INSTITUTION. FOLLOW UP REPORT INDICATED THAT
                        SEVERAL MOBILE HOMES WERE DAMAGED BY THE
                        HAIL/HIGH WINDS...INCLUDING 6 HOLES THE SIZE
                        OF BASEBALLS IN THE NORTH FACING WALL OF ONE
                        MOBILE HOME. UNCONFIRMED REPORT OF HAIL LARGER
                        THAN A BASEBALL IN THE LIVING ROOM OF ONE
                        MOBILE HOME.

           856 PM       INDIAN RIVER COUNTY. SHERIFFS OFFICE REPORTED
                        HAIL THE SIZE OF LARGE ROCKS NEAR OSLO.

           915 PM       ST LUCIE COUNTY. HAM RADIO OPERATOR REPORTED
                        1.5 INCH HAIL IN LAKEWOOD PARK REGION
                        OF FT PIERCE.

RL
Local storm report, Feb 13, 11:05 PM EST, 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1100 PM EST MON FEB 13 1995

DATE       TIME EST     LOCATION/EVENT

FEB 13     848 PM       INDIAN RIVER COUNTY. HAM RADIO OPERATOR
                        REPORTED GOLF BALL SIZE HAIL NEAR CORRECTIONAL
                        INSTITUTION. FOLLOW UP REPORT INDICATED THAT
                        SEVERAL MOBILE HOMES WERE DAMAGED BY THE
                        HAIL/HIGH WINDS...INCLUDING 6 HOLES THE SIZE
                        OF BASEBALLS IN THE NORTH FACING WALL OF ONE
                        MOBILE HOME. UNCONFIRMED REPORT OF HAIL LARGER
                        THAN A BASEBALL IN THE LIVING ROOM OF ONE
                        MOBILE HOME.

           856 PM       INDIAN RIVER COUNTY. SHERIFFS OFFICE REPORTED
                        HAIL THE SIZE OF LARGE ROCKS NEAR OSLO.

           915 PM       ST LUCIE COUNTY. HAM RADIO OPERATOR REPORTED
        Z                1.5 INCH HAIL IN LAKEWOOD PARK REGION
                        OF FT PIERCE.

RL

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 8:33 PM ESTSevere Thunderstorm WarningMLBIndian River42 min
Feb 13, 8:50 PM ESTSevere Thunderstorm WarningMLBSaint Lucie40 min
Feb 13, 10:33 PM ESTSevere Thunderstorm WarningMLBPalm Beach57 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.